Jump to content


Photo

Finally Know What's Wrong And Can't Fix It...someone Help!!


  • Please log in to reply
3 replies to this topic

#1 b.chrissie@yahoo.com

b.chrissie@yahoo.com

    Member

  • Members
  • 50 posts

Posted 12 September 2013 - 03:54 PM

Well, I started on 250 of Nuvigil per day which lasted for about four days. I quit taking it immediately because (I am a former drinker / smoker, quit 5 years ago) and all I wanted to do was smoke, drink and gamble...and I was ridiculously angry. This was right after diagnosis. I was switched to concerta which had absolutely no effect, positive or negative. Even after I doubled the dosage. I was then put back on Nuvigil at 50 once a day and now 50 twice a day. Today I had the realization that not only have I been sporadically smoking again :( but I have been super angry for no reason; it has to be the damned Nuvigil. Now I am completely devastated because I do not want to go thru the whole med transition again. Has anyone tried natural remedies? The doc said next on the list was the xyrem. I am opposed to this one for multiple reasons: 1-My boyfriend is a super light sleeper and it doesn't seem fair to wake him up every night. 2-The only reason I wake up in the morning is because HE hears my alarm, which is in another room. 3-From the research I have done, xyrem seems to work in the way I already sleep. I am out immediately when I lay down. The side effects listed seem to mirror exactly what I experience when I am not on meds...so why bother? And one of the side effects is bed wetting? My doc seems so adamant about it and I really don't want to try this one. Can anyone offer ANY advice? I feel like I am drowning in a sea of crazy



#2 IdiopathicHypersomniac

IdiopathicHypersomniac

    Member

  • Members
  • 291 posts

Posted 12 September 2013 - 07:13 PM

They could start you on Dexedrine, Vyvanse, or Adderall.



#3 b.chrissie@yahoo.com

b.chrissie@yahoo.com

    Member

  • Members
  • 50 posts

Posted 16 September 2013 - 01:43 PM

Thanks, I'll look into those.



#4 ZombiePrincess

ZombiePrincess

    Member

  • Members
  • 64 posts
  • Gender:Female
  • Location:MS
  • Interests:sleep

Posted 18 September 2013 - 12:47 AM

As IH stated above there are plenty of other stimulants available to try. However if you truly want natural remedies the only one I can think of outside of coffee (that works even a little bit) is napping. I am currently pregnant so I'm not taking "my normal meds" but when I was I took Adderall, Xyrem, Prozac and still napped almost daily.

Regarding Xyrem, I don't think you have a realistic image of being on Xyrem. At least that has never been my experience which I believe is pretty "typical" according to other posts on this site.

You said the #1 reason you don't want to take Xyrem is bc your BF is a super light sleeper and it doesn't seem fair to wake him but that doesn't make any sense to me. I have taken Xyrem for over 2 years now and my hubby has never woken up bc of me. Sure on Xyrem you have to take 2 doses per night so at some point in the middle of the night, you have to wake up to take the second dose but its just like waking up to take a sip of water from your nightstand. I know some ppl use an alarm clock to make sure they wake up after so long (to take the second dose) but I've never had to do this and have read about countless other ppl who also wake up naturally after the first dose wears off and it's time for the second dose.

As far as your second concern (him waking up in the mornings) I personally think Xyrem might be just the answer you need! I used to use multiple alarms including one called the Sonic Boom which was made for ppl w hearing impairments. It even came with a vibrating attachment that you put under your mattress. But thanks to Xyrem, I no longer have to use ANY alarms! Yep, that's what I said! I just wake up NATURALLY after each dose wears off. And after you are on it for a while, you develop a routine and just know when to take the first dose to wake up at a desired time.

I don't quite understand what your third concern is about. The whole point of Xyrem is to put your body into deeper sleep and ultimately improve the architecture of your sleep so yes, it puts you out pretty quickly by design. It is GHB after all. But in my experience, the longer you are on Xyrem, the more "sleep-debt" you pay back and the more N symptoms decrease. For example, I believe falling asleep right away when you get into bed is essentially a symptom of N; but after you are on Xyrem and start catching up on your sleep, this and general ESD symptoms decrease.

As far as bed wetting I was pretty freaked out by this one too but it seems its really really rare. Ive never heard of it actually happening to anyone on here anyway. I personally just make sure I go before I get into bed for the night.

Hope that helps. I'm not trying to push Xyrem but I wanted to add my 2 cents. Xyrem isn't the all inclusive answer and I've had some issues (titrating to the prescribed dose was a long and challenging process and I have experienced side effects such as depression/anxiety) but I believe it's been we'll worth it! I honestly don't know where I'd be without it!